n CME : Your SA Journal of CPD - Inappropriate use of fluoroquinolone (Levofloxacin/Tavanic) resulting in partial Achilles tendon rupture complicated by deep venous thrombosis : case report
|Article Title||Inappropriate use of fluoroquinolone (Levofloxacin/Tavanic) resulting in partial Achilles tendon rupture complicated by deep venous thrombosis : case report|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||CME : Your SA Journal of CPD|
|Affiliations||1 Charlotte Maxeke Johannesburg Academic Hospital, 2 Charlotte Maxeke Johannesburg Academic Hospital, 3 University of the Witwatersrand, 4 University of the Witwatersrand, 5 Sunninghill Hospital and 6 Sunninghill Hospital|
|Publication Date||Jun 2013|
|Pages||229 - 230|
Fluoroquinolone (FQ)-associated Achilles tendon (AT) rupture or damage has been well described in the literature. It is said to occur in 0.02 - 0.4% of the normal population. However, there are several conditions that prescribers should be aware of where rupture may occur more frequently and where FQs should, if possible, be avoided. This case presentation illustrates the point and conveys several other important messages.
Article metrics loading...